Hail, Cheyenne
- When
- June 9, 6:26 PM MST to 6:29 PM MST
- Where
- Cheyenne County, Lorenzo
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.050, -103.050
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 9, 1:25 PM MST, 5 hours 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 225 PM MDT SAT JUN 9 2001 TWO S/WV TROFS EVIDENT OVER WY ON WV IMAGERY...ONE OVR SOUTH-CENTRAL PARTS OF THE STATE AND ANOTHER OVR NRN PARTS OF WY. CONVECTION DVLPG OVR NRN/WRN PARTS OF THE FA IN ADVANCE OF SAID WAVES. BELIEVE BEST SVR THREAT THIS EVENING WL BE ALONG/EAST OF LOW LVL MSTR GRADIENT FROM ERN WY INTO THE NRN PANHANDLE. WL PUT HIGHEST POPS OVER NRN ZONES CLOSER TO JET DYNAMICS AND NRN S/WV ENERGY. GOOD DRYING ON WV IMAGERY BEHIND LAST S/WV TROF...AND THIS DRIER AIR SHOULD MOVE INTO THE FA LATER TONIGHT AND SUN. LESS INSTABILITY AND MSTR ON SUN...ALONG W/ CONTINUED WARM MID LVL TEMPS...SHOULD LIMIT CONVECTION TO ISOLD OVER ERN AREAS. H7 TEMPS WITHIN 1-2 DEGC OF TODAY...SO WOULD EXPECT HIGHS TO BE SIMILAR. AS SFC LOW MOVES INTO SD SUNDAY NIGHT...IT HELPS TO BRING A WEAK COOL FRONT ACRS THE AREA. W/ WK MID LVL CAA ON MON...HIGH TEMPS WL BE 1-2 CATEGORIES LOWER THAN THE PAST FEW DAYS. LOW LVL MSTR INCR/S OVR ERN AREAS ON MON AS RETURN FLOW ADVECTS HIGHER H8 DWPTS W/NW INTO THE SRN PANHANDLE AND SOUTHEAST WYOMING. THIS WL RESULT IN SLIGHTLY HIGHER SHWR/TSTM CHANCES. .EXTENDED DISCUSSION... RATHER ACTIVE PATTERN. A CLOSED UPPER LOW WILL MOVE EAST ALONG THE CANADIAN BORDER TUE THROUGH THU. WITH GENERAL TROFFINESS OVER SOUTHEAST WY AND THE NEB PANHANDLE...PRECIPITATION IS POSSIBLE TUE THROUGH THU. A SHORTWAVE TRAILING THE UPPER LOW WILL PUSH A VIGOROUS COLD FRONT THROUGH THE REGION WED. THU WILL BE CHILLY FOR THIS TIME OF YEAR. HEIGHTS AND THICKNESS VALUES WILL INCREASE FRI INTO SAT ALTHOUGH THE REGIME WILL REMAIN RATHER UNSETTLED WITH A CONTINUING CHANCE OF PRECIPITATION. .CYS... WY...NONE. NE...NONE. JK/JMR
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE, WY
511 PM MDT SAT JUN 9 2001
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0445 PM CHEYENNE WY 61 MPH TSTM WIND GUST
06/09/01 LARAMIE AIRPORT WIND GUST
JADSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 623 PM MDT SAT JUN 9 2001 WYZ059-060-067>070-100145- CHEYENNE FOOTHILLS-CONVERSE-GOSHEN-NIOBRARA-PINE BLUFFS-PLATTE- 623 PM MDT SAT JUN 9 2001 ...THE SEVERE THUNDERSTORM WATCH FOR EAST CENTRAL AND SOUTHEAST WYOMING HAS BEEN CANCELLED AS OF 615 PM... THE THREAT OF SEVERE STORMS HAS DECREASED ACROSS EAST CENTRAL AND SOUTHEAST WYOMING...AND SO THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED. A FEW LINGERING SHOWERS AND THUNDERSTORMS WILL STILL BE AROUND EARLY THIS EVENING...BUT SHOULD REMAIN BELOW SEVERE LIMITS. NEZ001>003-019-020-100145- BANNER-BOX BUTTE-DAWES-SCOTTS BLUFF-SIOUX- 623 PM MDT SAT JUN 9 2001 ...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED AS OF 615 PM FOR THE NORTHERN AND WEST CENTRAL PARTS OF THE PANHANDLE... THE THREAT OF SEVERE STORMS HAS DECREASED ACROSS MUCH OF THE NORTHERN AND CENTRAL PARTS OF THE PANHANDLE...AND SO THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED. SOME LINGERING SHOWERS AND THUNDERSTORMS WILL STILL BE AROUND EARLY THIS EVENING...BUT SHOULD REMAIN BELOW SEVERE LIMITS. NEZ021-054-055-100145- CHEYENNE-KIMBALL-MORRILL- 623 PM MDT SAT JUN 9 2001 ...THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM FOR KIMBALL...CHEYENNE AND MORRILL COUNTIES... STRONG AND POSSIBLY SEVERE STORMS COULD STILL OCCUR OVER THE SOUTHERN PART OF THE PANHANDLE...SOL THE WATCH CONTINUES. STRONG GUSTY WINDS AND PERHAPS SOME HAIL WILL BE THE MAIN THREATS WITH THE STORMS. JAD WCJIN-WYSE-WYNE
The Cheyenne radar (KCYS), 148 km away, was scanning. The volume nearest the first event began at 01:27 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2001Every state in 2001This day in weather historyWarnings in Nebraska, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5255776.